Alert archive / Minnesota / Areal Flood Warnings in 2025
Areal Flood Warning 2, NWS Twin Cities, MN
NWS Twin Cities, MN issued this areal flood warning at Jun 25, 2025, 11:51 AM CDT for Renville County, Minnesota. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2025, 11:51 AM CDT (16:51 UTC)
- Expired
- Jun 25, 2025, 5:45 PM CDT
- In force
- 6 hr
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
- Flood severity
- None
County Renville County, MN
The radar
The Minneapolis radar (KMPX), 116 km from the middle of the area, began a volume at 16:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 4.9 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1352 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
625
WGUS43 KMPX 251651
FLWMPX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Twin Cities/Chanhassen MN
1151 AM CDT Wed Jun 25 2025
.Additional moderate to heavy rainfall is expected across Renville
county. A tropical-like set up will allow for efficient rainfall
producers to track across the area into the afternoon hours.
Rainfall rates of half inch to an inch per hour are possible through
mid afternoon.
MNC129-252245-
/O.NEW.KMPX.FA.W.0002.250625T1651Z-250625T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Renville MN-
1151 AM CDT Wed Jun 25 2025
...FLOOD WARNING IN EFFECT UNTIL 545 PM CDT THIS AFTERNOON...
* WHAT...Flooding caused by excessive rainfall is expected.
* WHERE...A portion of central Minnesota, including the following
county, Renville.
* WHEN...Until 545 PM CDT.
* IMPACTS...Flooding of rivers, creeks, streams, and other low-lying
and flood-prone locations is imminent or occurring.
* ADDITIONAL DETAILS...
- At 1145 AM CDT, Doppler radar and automated rain gauges
indicated heavy rain. Flooding is already occurring in the
warned area. Between 3 and 5 inches of rain have fallen.
- Some locations that will experience flooding include...
Olivia, Renville, Fairfax, Hector, Bird Island, Buffalo Lake,
Sacred Heart, Franklin, Morton, Danube, Lakeside, Minnesota
Falls and Bechyn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4489 9450 4472 9450 4472 9463 4446 9462
4446 9479 4449 9482 4451 9488 4452 9488
4457 9510 4458 9509 4462 9515 4462 9519
4467 9524 4466 9529 4469 9531 4470 9538
4473 9540 4476 9548 4489 9548
$$
BPHWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this areal flood warning went out at Jun 25, 11:39 AM CDT, 12 minutes earlier. Its key messages:
- Widespread rainfall amounts today and Thursday of 2" to 4" are expected. Locally higher amounts are possible which could lead to localized flash flooding.
- It is still unclear where the highest amounts will fall and could occur anywhere across the southern half of MN and western WI.
- Hot and humid this weekend with more storms possible.
Area forecast discussion, Jun 25, 11:39 AM CDT, 12 minutes before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
1139 AM CDT Wed Jun 25 2025
.KEY MESSAGES...
- Widespread rainfall amounts today and Thursday of 2" to 4" are
expected. Locally higher amounts are possible which could lead
to localized flash flooding.
- It is still unclear where the highest amounts will fall and
could occur anywhere across the southern half of MN and
western WI.
- Hot and humid this weekend with more storms possible.
&&
.UPDATE...
Issued at 1139 AM CDT Wed Jun 25 2025
Areas of heavy rain will continue today, so have issued a Flash
Flood Watch through 7am Wednesday morning for much of the area. In
addition, the Storm Prediction Center has lifted the slight risk for
today farther north, with the main threat being a brief tornado or
damaging wind.
For the flash flood watch, this tropical airmass is producing storms
with rainfall rates in excess of 2 inches per hour, and areas near
Renville MN had two locations measure over 5 inches of rain from the
late night/morning storms. These two factors, together with the
overall set up, increased confidence enough to issue a flash flood
watch for much of the area today. HiRes models continue to indicate
pockets of 4 to 6 inches, and if those were to fall over a town or
some terrain, there would be some flooding issues.
Meanwhile, a warm front is becoming more defined across southern
Minnesota. Instability will continue to build south of this warm
front. LCLs are very low to the ground, and forecast soundings show
a veered wind profile with nearly 200 m2/s2 of storm relative
helicity. Instability in excess of 1000 J/kg should be enough for
storms with rotating updrafts, which could lead to a few tornadoes
across southern Minnesota.
&&
.DISCUSSION...
Issued at 312 AM CDT Wed Jun 25 2025
Rain is moving into western MN early this morning and will
quickly overspread the entire forecast area throughout the day.
This activity is being fed by deep moisture transport ahead of a
deep trough over the Rockies and enhanced by a strengthening
low-level jet across the Central Plains. A steady stream of
upper level lift, superimposed onto a slowly northward-
advancing low-level boundary will mean steady periods of rain
and occasional storms throughout the day across much of the
region. There may be a relative lull in precipitation overnight
before another focused round of rain and storms moves through on
Thursday in response to a slightly more pronounced upper wave.
This prolonged rainfall will lead to widespread 1" to 2"
amounts through today and into this evening, followed by
possibly another 1" to 2" on Thursday. Current ground moisture
levels can generally handle a general 2 to 4 inches spread over
a 48-hour period, aside from some swollen creeks and a few
rivers approaching minor flood stage. However, parameters are
favorable for a few spots of higher rain amounts, possibly in
excess of 5 inches, particularly later this afternoon and this
evening when storm motion and low-level jet vectors become more
favorable for back building storms. This combined with moisture
profiles that are highly favorable for tropical-like rain rates
could result in a few training storms capable of very heavy rain
and flash flooding. There is still very little to grab onto
regarding where exactly the highest flash flood potential could
be with models continuing to be highly variable. These solutions
keep bouncing around with their heavy rainfall axes suggesting
it could be anywhere from central Minnesota into northern Iowa
and into much of Wisconsin and anywhere in between. Given the
difficulty of pinpointing where flash flood potential could
occur, and since this threat is expected to stay fairly
localized, decided against a large scale flood watch for now.
Rain will taper off Thursday evening leading to a much drier day
on Friday. Temperatures on Friday will be fairly pleasant with
highs ranging from the middle 70s to lower 80s. This fair
weather will be short-lived however as heat and humidity rapidly
return on Saturday. Highs on Saturday will be pushing 90 across
much of the region along with dewpoints surging into the lower
to middle 70s. This hot and humid airmass will result in strong
to extreme instability by Saturday afternoon, which could set
the stage for a convective complex moving across the region some
time late Saturday or Sunday when an upper wave tracks across
the Dakotas. While models are coming into agreement on this
solution, they still disagree on timing which could have a big
impact on how strong these storms end up becoming. Regardless,
the degree of instability alone suggests that strong to severe
storms are a possibility at some point this weekend across much
of the area.
&&
.AVIATION /12Z TAFS THROUGH 12Z THURSDAY/...
Issued at 644 AM CDT Wed Jun 25 2025
VFR to start for all sites, except EAU which is dealing with a
batch of IFR stratus, but this will be short-lived as -RA with
embedded TSRA expected to move in by 14-15z for most sites.
Rainfall will then persist most, if not all, day with occasional
TSRA (mainly morning to mid-afternoon). Rainfall will diminish
in the evening but then likely to pick up again during the
overnight hours into Thursday morning. Ceilings to drop to MVFR
then eventually IFR. Winds will shift from NE to E with
sustained speeds increasing to 10-15kts with gusts around 20kts,
highest speeds during the afternoon hours.
KMSP...Confidence still high enough to advertise TSRA in the
14z-22z timeframe with thunder chances diminishing thereafter.
Depending on convective trends, additional timeframes of CB/TS
could be added in later TAFs. MVFR ceilings likely after the
morning push, eventually dropping to IFR during or after the
evening push through Thursday morning.
/OUTLOOK FOR KMSP/
FRI...VFR. Wind variable 5 kts.
SAT...VFR. Chc TSRA/MVFR late. Wind S 5-10 kts.
SUN...MVFR/RA likely, chc TSRA/IFR. Wind W to NW 5-10 kts.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...Flood Watch through Thursday morning for Anoka-Benton-Blue
Earth-Carver-Chippewa-Chisago-Dakota-Faribault-Freeborn-
Goodhue-Hennepin-Isanti-Kandiyohi-Le Sueur-McLeod-Meeker-
Nicollet-Pope-Ramsey-Renville-Rice-Scott-Sherburne-Sibley-
Stearns-Steele-Swift-Waseca-Washington-Wright.
WI...Flood Watch through Thursday morning for Barron-Chippewa-Dunn-
Eau Claire-Pepin-Pierce-Polk-Rusk-St. Croix.
&&
UPDATE...JRB
DISCUSSION...DPH
AVIATION...JPCHazardous weather outlook, Jun 25, 3:15 AM CDT, 8 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 315 AM CDT Wed Jun 25 2025 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 260815- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 315 AM CDT Wed Jun 25 2025 This Hazardous Weather Outlook is for portions of central and southern Minnesota, and west central Wisconsin. .DAY ONE...Today and Tonight. Rain and thunderstorms will overspread the entire forecast area today and tonight. Areas of heavy rainfall and localized flash flooding are possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Additional rounds of showers and thunderstorms are expected to continue through Thursday. Heavy rain and flooding are possible, especially if and where thunderstorms track over areas that receive heavy rainfall on Wednesday. Additional storms are possible Saturday night into Sunday, some of which may be strong. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation may be needed.
In the hours before
Local storm report, Jun 25, 10:32 AM CDT, 1 hour 19 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
1032 AM CDT Wed Jun 25 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1029 AM Flash Flood Renville 44.79N 95.21W
06/25/2025 Renville MN Public
Photos provided via social media of standing
water in the Renville County West School
entry way. Also reports of basements being
flooded in the city of Renville.
&&
RMDLocal storm report, Jun 25, 10:44 AM CDT, 1 hour 7 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
1044 AM CDT Wed Jun 25 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1036 AM Flash Flood Renville 44.79N 95.21W
06/25/2025 Renville MN Public
Reports of basements flooding from mPING.
&&
RMDThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 10:50 AM CDT | Flood Watch | MPX | Anoka, Benton, Blue Earth, Carver, Chippewa, Chisago and 24 more | 10 hr |
| Jun 25, 3:02 PM CDT | Areal Flood Warning | MPX | Anoka, Carver, Dakota, Hennepin, Ramsey, Scott and 1 more | 4 hr |
| Jun 25, 3:46 PM CDT | Tornado Warning | MPX | Freeborn, Steele, Waseca | 14 min |
| Jun 25, 3:51 PM CDT | Flash Flood Warning | MPX | Anoka, Carver, Hennepin, Ramsey, Washington | 3 hr |
| Jun 25, 3:53 PM CDT | Tornado Warning | MPX | Faribault | 22 min |
| Jun 25, 3:57 PM CDT | Tornado Warning | MPX | Freeborn | 18 min |
| Jun 25, 4:01 PM CDT | Tornado Warning | MPX | Freeborn, Steele | 18 min |
| Jun 25, 4:09 PM CDT | Tornado Warning | MPX | Blue Earth, Le Sueur | 36 min |
| Jun 25, 4:27 PM CDT | Tornado Warning | MPX | Freeborn, Steele, Waseca | 33 min |
| Jun 25, 4:29 PM CDT | Tornado Warning | MPX | Faribault, Freeborn | 18 min |
| Jun 25, 4:32 PM CDT | Tornado Warning | MPX | Rice | 28 min |
| Jun 25, 4:56 PM CDT | Tornado Warning | MPX | Steele | 12 min |
| Jun 25, 4:58 PM CDT | Tornado Warning | MPX | Goodhue, Rice | 18 min |
| Jun 25, 5:07 PM CDT | Severe Thunderstorm Warning | MPX | Steele, Waseca | 38 min |
| Jun 25, 5:25 PM CDT | Tornado Warning | MPX | Goodhue | 20 min |
Nearby
Areal Flood Warnings in Minnesota, 2025Every areal flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.